Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes abdominal bloating and breathing difficulty while treating ovarian cancer?

My Mother in law has been battleing Ovarian Cancer this year and now she is sick again and stomach bloated and hard having a hard time breathing she spent 5 days in hospital and they sent her home............they will not tell us anything......she is 85 years old .........sounds to me her cancer has spread .......so weak she cannot get out of bed or set up
Thu, 28 Jan 2016
Report Abuse
Pulmonologist 's  Response
Thanks for your question on Health Care Magic.
I can understand your mother's situation and problem.
Chemotherapeutic drugs are known to cause gastritis, vomiting and bloating.
So side effects from the cancer drugs can be the cause for her symptoms.
Another possibility is metastases to stomach and intestine.
So better to get done
1. Upper GI (gastrointestinal) scopy.
2. CT scan of abdomen.
If both these are negative for metastases then possibility of gastritis and related symptoms is more. So she will improve with proton pump inhibitors and prokinetic drugs.
So consult her treating doctor and discuss all these.
Hope I have solved your query. I will be happy to help you further. Wishing good health to your mother. Thanks.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
What causes abdominal bloating and breathing difficulty while treating ovarian cancer?

Thanks for your question on Health Care Magic. I can understand your mother s situation and problem. Chemotherapeutic drugs are known to cause gastritis, vomiting and bloating. So side effects from the cancer drugs can be the cause for her symptoms. Another possibility is metastases to stomach and intestine. So better to get done 1. Upper GI (gastrointestinal) scopy. 2. CT scan of abdomen. If both these are negative for metastases then possibility of gastritis and related symptoms is more. So she will improve with proton pump inhibitors and prokinetic drugs. So consult her treating doctor and discuss all these. Hope I have solved your query. I will be happy to help you further. Wishing good health to your mother. Thanks.